Alert archive / Arkansas / Wind Advisories in 2015
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 7, 2015, 10:23 AM CST for 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 7, 2015, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 10:23 AM CST (16:23 UTC)
- In effect from
- Feb 7, 2015, 12:00 PM CST
- Expired
- Feb 7, 2015, 5:40 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS74 KMEG 071623 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1023 AM CST SAT FEB 7 2015 ...WINDY CONDITIONS OVER PORTIONS OF THE MID-SOUTH... .GUSTY SOUTHWEST WINDS ARE BLOWING OVER PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THESE WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-080000- /O.NEW.KMEG.WI.Y.0001.150207T1800Z-150208T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN 1023 AM CST SAT FEB 7 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS... 25 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING... NOW THROUGH 6 PM THIS EVENING. * IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR TRAILERS. OUTDOOR ACTIVITIES WILL ALSO BE IMPACTED BY THESE STRONG AND GUSTY WINDS...AND THIS INCLUDES HAZARDOUS LAKE CONDITIONS. ANY LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
503 WWUS74 KMEG 072340 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 540 PM CST SAT FEB 7 2015 ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-080045- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-150208T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN 540 PM CST SAT FEB 7 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED ACROSS THE AREA THUS THE WIND ADVISORY HAS BEEN CANCELED. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:13 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 7, 10:13 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CST SAT FEB 7 2015
.DISCUSSION...
SKIES ARE SUNNY ACROSS MUCH OF THE FORECAST AREA THIS MORNING WITH
TEMPERATURES RANGING FROM THE MID 40S TO MID 50S. WINDS HAVE
INCREASED QUITE A BIT ESPECIALLY OVER NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL SO WILL NEED TO ISSUE A WIND ADVISORY FOR THIS
AFTERNOON ACROSS THESE AREAS. REMAINDER OF FORECAST LOOKS GOOD AT
THIS TIME.
ARS
&&
.PREV DISCUSSION... /ISSUED 514 AM CST SAT FEB 7 2015/
SURFACE HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN U.S. WILL
KEEP DRY WEATHER ALONG WITH UNSEASONABLY MILD TEMPERATURES OVER
THE MID SOUTH TODAY UNDER CONTINUED SOUTHWESTERLY SURFACE FLOW.
HUMIDITY LEVELS WILL BE ON THE INCREASE ACROSS MUCH OF THE
REGION...WITH THE EXCEPTION OF PORTIONS OF NORTHEAST MISSISSIPPI
WHERE RELATIVE HUMIDITIES WILL AGAIN DROP TO BETWEEN 25-30 PERCENT
BY THIS AFTERNOON. THESE HUMIDITY VALUES ALONG WITH DRY FUELS AND
20 FOOT WINDS AROUND 10 MPH WILL LEAD TO AN INCREASED FIRE DANGER
ACROSS THESE LOCATIONS. PLAN TO ISSUE ANOTHER FIRE WEATHER
NOTIFICATION STATEMENT FOR NORTHEAST MISSISSIPPI AS CRITERIA
REMAINS BELOW RED FLAG LEVELS DUE TO LIGHTER WINDS. THIS WILL NEED
CONTINUED MONITORING THROUGH THE DAY IN CASE WINDS ARE GREATER
THAN CURRENTLY FORECAST.
BY LATER TONIGHT...LOW LEVEL MOISTURE WILL INCREASE ACROSS THE
NORTHWEST PORTIONS OF THE REGION ALONG WITH INCREASED LOW LEVEL
ISENTROPIC ASCENT. THIS SHOULD SUPPORT THE DEVELOPMENT OF SOME
DRIZZLE AFTER MIDNIGHT ACROSS MUCH OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL. LOW LEVEL STRATUS WILL ALSO OVERSPREAD MUCH OF
THE MID SOUTH BY SUNRISE SUNDAY MORNING. THERE MAY ALSO BE SOME
PATCHY ADVECTION FOG ACROSS THE AFOREMENTIONED AREAS. THE WEAK
ISENTROPIC ASCENT AND ENHANCED LOW LEVEL MOISTURE WILL CONTINUE TO
OVERSPREAD THE REMAINDER OF THE REGION WHICH WILL ALLOW FOR SOME
LIGHT RAIN OR DRIZZLE TO BREAK OUT OVER THE REMAINDER OF THE
REGION ON SUNDAY. LIMITED MOISTURE ABOVE 5KFT SHOULD KEEP MOST
LOCATIONS FROM RECEIVING MEASURABLE RAINFALL...HENCE THE SLIGHT
CHANCE POPS. THE STRONG LOW LEVEL SOUTHWESTERLY FLOW WILL KEEP
TEMPERATURES MILD AHEAD OF AN APPROACHING COLD FRONT SUNDAY
AFTERNOON.
THE COLD FRONT SHOULD MOVE ACROSS THE REGION SUNDAY NIGHT BRINGING
AN END TO ANY LIGHT PRECIPITATION AND ALSO RESULTING IN A COOL
DOWN BACK TO NEAR SEASONABLE TEMPERATURES ON MONDAY. DRY WEATHER
AND SEASONABLE TEMPERATURES WILL CONTINUE THROUGH TUESDAY AS
SURFACE HIGH PRESSURE MOVES EAST ACROSS THE AREA. SOUTHERLY FLOW
WILL RETURN FOR NEXT WEDNESDAY WITH A RETURN TO ABOVE NORMAL
TEMPERATURES ALONG WITH CONTINUED DRY CONDITIONS.
AN ARCTIC COLD FRONT IS EXPECTED TO PUSH ACROSS THE MID SOUTH
WEDNESDAY NIGHT. LATEST MODEL GUIDANCE HAS TRENDED DRIER WITH THIS
FRONT...BUT A FEW SPRINKLES OR FLURRIES CANNOT BE RULED OUT AT
THIS TIME. IN AN EFFORT TO REMAIN CONSISTENT WITH THE LATEST
TRENDS IN GUIDANCE AND WITH SURROUNDING WFO/S WILL REMOVE POPS FOR
THIS TIME PERIOD FOR NOW. A COLDER AIRMASS WILL BUILD INTO THE
REGION LATER WEDNESDAY NIGHT AND THURSDAY AS A 1040+MB SURFACE
HIGH PUSHES TOWARDS THE REGION. AT THIS TIME...HAVE TRENDED BELOW
GUIDANCE FOR TEMPERATURES ON THURSDAY AND A FURTHER REDUCTION IN
TEMPERATURES MAY BE NEEDED IN FUTURE FORECASTS IF THE CURRENT
MODEL TRENDS CONTINUE. BELOW SEASONAL TEMPERATURES AND DRY
CONDITIONS SHOULD CONTINUE THROUGH THE LATTER PORTION OF NEXT
WEEK.
JLH
&&
.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH 08/03Z.
THEREAFTER...INCREASING LOW LEVEL MOISTURE AHEAD OF A COLD FRONT
WILL RESULT IN THE DEVELOPMENT OF MVFR CEILINGS AT TAF SITES AND
PERHAPS IFR CONDITIONS AT JBR LATE SATURDAY NIGHT. DZ ALSO
POSSIBLE AT JBR AFTER 08/08Z. SOUTH WINDS WILL INCREASE TO 10-15
KTS WITH GUSTS TO 20-26 KTS.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Feb 7, 4:03 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CST SAT FEB 7 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 403 AM CST SAT FEB 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN ELEVATED FIRE DANGER WILL DEVELOP ACROSS NORTHEAST MISSISSIPPI LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS TODAY AS CONDITIONS BECOME INCREASINGLY FAVORABLE FOR WILD FIRE DEVELOPMENT. PLEASE REFER TO THE LATEST FIRE WEATHER NOTIFICATION STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
Nearby
Wind Advisories in Arkansas, 2015Wind Advisories in Missouri, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.